MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - customer (person): line 2 of address: (b)(6), phone: (b)(6), additional phone: (b)(6).E3 - occupation: professor g4 - pma/510(k) #: k171764 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that safe-t-j fixed core wire guide unraveled during a percutaneous drainage (pcd) procedure on an unknown patient.When the wire was removed from the patient, it was found that the coiling of the wire was "peeling off." a new product was opened to complete the procedure successfully.The patient did not experience any adverse effects due to this occurrence.Additional information regarding patient and event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on (b)(6) 2023.It was reported the patient did not have tortuous anatomy.The wire guide was not withdrawn nor manipulated through the needle.The wire guide did not separate but was a "little uncoupled" and able to be removed.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 23jun2023, cook korea received a complaint from the (b)(6) hospital, located in the city of jeonju-si, jeollabuk-do kr.When the safe-t-j fixed core wire guide (rpn: tscf-35-80-3, lot: 15076411) was removed during a percutaneous drainage procedure, it was discovered the coiling on the wire was unraveling.The case was completed using a different product.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instruction for use (ifu) and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure more prior to distribution.A review of the device history record (dhr) for lot 15076411 found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated with the final product lot number for the same failure at the same facility.An expanded lot search for similar rpns manufactured during the same month found that no additional complaints for these lots had been received.Cook also reviewed product labeling.The product ifu, t_fcwg_rev2 ¿safe-t-j fixed core wire guide¿ provides the following information to the user related to the reported failure mode: ¿precautions¿ ¿inspect the wire guide for kinks and damage prior to use.¿ ¿how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ evidence gathered upon review of the dmr, ifu and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no returned product, and the results of our investigation, it was concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17203972
Report Number1820334-2023-00818
Device Sequence Number6667232
Product Code DQX
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)271117(10)15076411
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSCF-35-80-3
Device Lot Number15076411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer09/12/2023
10/11/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date09/15/2023
10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown